# SDR CA050223010

- Difficulty date: February 10, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 8,068 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: LW16512LW16812
- Condition: Spalled
- Location: Camshaft
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)  INSPECTION OF OIL SUMP SCREEN FOUND LARGE METALLIC FERROUS PARTICLES. ENG TTSN 1738.0.  IT WAS FOUND THAT LIFTERS WERE BADLY SPALLED (CYL NR1, INTAKE SPALLED, CYL NR2 BOTH GOOD, CYL NR3, INT AND EX SPALLED, CYL NR4, INTAKE SPALLED) ALONG WITH SPALLED AND WORN CAM LOBES.  MFG MSB SPECIFY THAT  EXHAUST VALVE CLEARANCES BE CHECKED, ALONG WITH INSPECTION OF EXHAUST LIFTERS, FOR ENGINES AT 1000 HRS.  ENGINE HAS BEEN REMOVED AND SENT OUT FOR REPAIR. NO INDICATION IN ENG PERFORMANCE TO INDICATE PROBLEMS. SEB WAS LAST DONE ON OCT3/03 AT 994.3 HRS ENG TIME.  CYL NR4 EXHAUST LIFTER WAS CHANGED OUT AT THAT TIME.  20W50XC OIL, ALONG WITH LW16702 OIL ADDITIVE IS USED AND CHANGED EVERY 50 HRS. ENGINE-REMANUFACTURED.
